Texas, 2007

Tornadoes and Flash Flooding in Texas, June 25 to 27, 2007

June 25 to 27, 2007 · NWS FWD · 62 events in 31 counties and zones

An upper low remained over the area triggering several rounds of showers and thunderstorms. A very moist environment encouraged flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
6
Property damage
$9.3 million
Crop damage
None recorded
Events
62

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

An upper low remained over the area triggering several rounds of showers and thunderstorms. A very moist environment encouraged flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 25, 5:36 AM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 25, 5:36 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
636 AM CDT MON JUN 25 2007

.AVIATION...
/12Z TAF PERIOD/
MVFR CIGS ARE GRADUALLY MOVING INTO THE TAF SITES THIS MORNING.
EXPECT BKN CIGS AROUND 1500FT. AN AREA OF RAIN CURRENTLY BETWEEN
WACO AND WAXAHACHIE WILL CONTINUE TO MOVE NORTHEAST AND MAY AFFECT
DAL AFTER 13Z. THEREFORE...WILL CARRY -RA AT DAL AND VCSH AT ALL
OTHER METROPLEX SITES. THIS AREA OF PRECIPITATION IS ALSO
BEGINNING TO SHOW CG LIGHTNING...AND WILL NEED TO BE MONITORED FOR
POSSIBLE AWW.

SHOWERS ARE EXITING THE ACT TERMINAL...BUT ADDITIONAL SHOWERS WILL
MOVE IN FROM THE SOUTH THIS MORNING.

THERE WILL LIKELY BE A BREAK IN THE PRECIP AFTER 15Z BEFORE
SHOWERS AND T-STORMS REDEVELOP. AT THIS TIME...BEST TIMING PLACES
T-STORMS NEAR AND/OR OVER THE AIRPORTS AFTER 20Z.

CURRENT ANALYSIS SUGGESTS THE AFTERNOON PRECIP WILL WANE SHORTLY
AFTER SUNSET BEFORE SHOWERS AND STRATUS DEVELOPS AFTER MIDNIGHT.
WILL GO WITH RAIN AND MVFR CIGS AFTER 09Z.

SCHULTZ

&&

.PREV DISCUSSION... /ISSUED 407 AM CDT MON JUN 25 2007/

UPDATE...
NEW FFA (FLASH FLOOD WATCH) ISSUED FOR THE WRN 1/2 OF N TX. PLEASE
REFER TO ADVISORY LINE AT THE END OF THIS PRODUCT AND FTWFFAFWD
FOR DETAILS OF THE FLASH FLOOD WATCH.

PREV DISCUSSION... /ISSUED 318 AM CDT MON JUN 25 2007/

DISCUSSION...
VERY DIFFICULT FCST INDEED THIS MORNING...AS YET MORE ROUNDS OF SHOWERS
/STORMS...SOME WITH VERY HEAVY RAIN WILL BE POSSIBLE THROUGH AT LEAST
MID WEEK OR THURSDAY MORNING. CUT-OFF...NEAR WARM-CORE MID LVL LOW IS
SOMEWHERE BETWEEN ABILENE AND MINERAL WELLS RIGHT NOW...TRAPPED UNDER
REX-BLOCK RIDGE TO THE NORTH AND WEST OVER THE SRN ROCKIES INTO THE
CENTRAL PLAINS. THIS SYSTEM IS INDICATIVE OF SEVERAL SYSTEMS N TX HAS
SEEN OVER THE PAST MONTH OR TWO. TEMPS ALOFT AROUND 20 KFT ACTUALLY
WARMER IN RELATION TO AREAS UNDER THE UPPER RIDGE. SREF ENSEMBLE MEANS
INDICATE DECENT AGREEMENT AND LITTLE DEVIATION AT THE SFC AND ALOFT...
THOUGH LARGE SPREADS ON QPF ARE NOTED UP TO 1/3 OF AN INCH. PER PREVIOUS
PERFORMANCES OF MODELS ON SIMILAR SYSTEMS AND NATURE OF SYSTEM...HAVE
ADJUSTED HIGHEST POPS AND BEST BET FOR WIDESPREAD HEAVIER RAINFALL ALONG
AND WEST OF A SHERMAN...DALLAS...WACO...TEMPLE LINE THROUGH TUES MORNING.
WELL LIKELY ISSUE A FLASH FLOOD WATCH (FFA) ACROSS THESE WRN AREAS
THROUGH TUES MORNING. UPDATED DISCUSSION/FCSTS TO BE ISSUED BY 430 AM.

AFTERWARD(TUES THRU WED AFTN)...JUST ABOUT ANYWHERE MAY SEE BOUTS OF
VERY HEAVY RAINFALL AS +2.00 PWATS SURGE NWD FROM THE WRN GULF OF MEXICO
AND OVER THE MAJORITY OF N TX. WEAK...NOCTURNAL LLJ(S) DEVELOPING LATE
NIGHT/MORNING HOURS. WILL TEND TO TREND EVENINGS TO JUST SCATTERED POTENTIAL
WITH LOSS OF HEATING...WITH TRENDS OF BETTER LIFT AND WIDESPREAD RAINFALL
FOCUS WITHIN AND JUST EAST OF THE CUT-OFF UPPER LOW...AS IT DRIFTS NEWD
OVER RED RIVER VALLEY/SRN OK THROUGH MID WEEK. EXPECT FUTURE EXTENSIONS
AND ISSUANCE(S) OF FLOOD WATCHES THROUGH THIS TIME FRAME.

BY WED NIGHT...UPPER LOW WILL BE FLOATING AROUND SOMEWHERE TO THE N/NW
OF N TX WITH A FRONTAL BOUNDARY STALLING OVER WRN OK/TX AREAS WITH
POSSIBLE NOCTURNAL MCS(S). TOO MUCH UNCERTAINTY TO PINPOINT THIS...BUT
WILL CARRY HIGHEST POPS OVER NW COUNTIES THROUGH WED NIGHT THROUGH FRI
NIGHT. SYSTEM SHOULD FINALLY LIFT NE AWAY FROM AREA BY THIS COMING WEEKEND
AND HELD SLIGHT CHANCE POPS WITH UNCERTAINTY.

AS FOR TEMPS...WILL STAY NEAR MOS IN THE SHORT TERM...BUT GO A LITTLE
BELOW ON EXTENDED HIGH TEMPS WITH WET GROUNDS...CLOUD COVER...AND TENDENCY
OF MOS GUIDANCES TO RISE TO NEAR CLIMATOLOGY. MAY HAVE NOT TONED THEM
DOWN ENOUGH...BUT FOR NOW WILL WAIT N SEE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  86  73  83  72  84 /  60  60  80  60  60
WACO, TX              86  74  84  74  86 /  70  70  80  50  50
PARIS, TX             86  71  81  71  84 /  40  50  80  60  60
DENTON, TX            85  73  83  71  84 /  60  60  80  60  60
MCKINNEY, TX          85  72  82  71  84 /  50  50  80  60  60
DALLAS, TX            86  73  83  71  85 /  50  60  80  60  60
TERRELL, TX           86  73  82  73  85 /  40  50  80  60  60
CORSICANA, TX         85  72  84  72  85 /  50  50  80  50  50
TEMPLE, TX            85  71  84  73  86 /  70  70  80  50  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
TXZ091>093-100>104-115>120-129>134-141>145-156>159.

&&

99/99/99
Hazardous weather outlook, Jun 25, 3:18 AM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
418 AM CDT MON JUN 25 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260930-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
418 AM CDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS TODAY AND
TONIGHT...WITH THE GREATEST CHANCES ALONG AND WEST OF INTERSTATE
35. HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING AND CLOUD TO
GROUND LIGHTNING WILL BE THE MAIN THREATS. A FLASH FLOOD WATCH IS
IN EFFECT THROUGH THE OVERNIGHT HOURS ALONG AND WEST OF A LINE
FROM SHERMAN TO ROCKWALL TO TEMPLE.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS TUESDAY THROUGH
SUNDAY. HEAVY RAINFALL RESULTING IN FLASH FLOODING WILL BE
POSSIBLE THROUGH THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED FOR FLOODING REPORTS.

SCHULTZ

The radar

The Dyess AFB radar (KDYX), 87 km away, was scanning. The volume nearest the first event began at 12:38 UTC.

Open the radar archive at this moment

Event by event

42 flash flood, 15 flood, 4 tornado, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Young

When
June 25, 6:40 AM CST to 8:40 AM CST
Where
Young County, Graham
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.100, -98.600

FM 209 south of town was flooded.

Flash Flood, Cooke

When
June 25, 3:25 PM CST to 7:00 PM CST
Where
Cooke County, Callisburg to Valley View
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
33.700, -97.020

Several roads were closed due to flooding near Callisburg, Gainesville, and Valley View, including FM 371 at FM 2986, FM 678 north of Highway 82, FM 2071 at FM 922, FM 922 east of Valley View, and Interstate 35 access roads near Gainesville.

Thunderstorm Wind, Wise

When
June 25, 3:50 PM CST
Where
Wise County, 2.9 mi E of Rhome
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
33.050, -97.430

Roof damage occurred to several houses and numerous fences were blown down.

Flash Flood, Eastland

When
June 25, 4:00 PM CST to 5:00 PM CST
Where
Eastland County, Carbon
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
32.270, -98.830

Highway 6 was flooded.

Flash Flood, Wise

When
June 25, 4:25 PM CST to 7:00 PM CST
Where
Wise County, Boyd to 12 mi SW of Decatur
Cause
Heavy Rain
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
33.080, -97.580

Water was reported over Highways 51 and 114 in Boyd, and up to two feet of water was over FM 2123 and CR 3188 southwest of Decatur. Several houses were flooded and had to be evacuated in Decatur. West Thompson Street was also flooded in Decatur, where a high water rescue was needed.

Flash Flood, Denton

When
June 25, 5:00 PM CST to 6:00 PM CST
Where
Denton County, Krum
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
33.270, -97.250

Heavy rain flooded the parking lot of Dollar General by about a foot-and-a-half of water at the intersection of Masch Branch Road and Jackson Road.

Tornado, McLennan

When
June 25, 8:25 PM CST to 8:28 PM CST
Where
McLennan County, McGregor to 1 mi N of McGregor
Rating
EF0
Path length
1 mi
Path width
30 yd
Injuries
1 direct, 0 indirect
Property damage
$50,000
Reported by
Newspaper
Coordinates
31.430, -97.420

A brief tornado touched down in the middle of a baseball game, pushing over a dumpster and causing damage to trees and light poles. A woman was thrown against a fence and had to be taken to the hospital. Many spectators at the ballfield saw the tornado, and had to hold the bleachers down so they would not be picked up. Large tree limbs fell on nearby power lines, causing a power outage in the area for about five hours. Another limb shattered a truck windshield. Nearby residents reported that the tornado also threw a heavyweight lifting bench weighing 150 lbs across a yard and damaged a garage door.

Tornado, Wise

When
June 25, 11:15 PM CST to 11:25 PM CST
Where
Wise County, 4 mi NE of Decatur to 8 mi NE of Decatur
Rating
EF0
Path length
4 mi
Path width
40 yd
Injuries
5 direct, 0 indirect
Property damage
$50,000
Reported by
Newspaper
Coordinates
33.271, -97.551

A tornado touched down near Highway 51 and caused damage in the Quail Run subdivision. A mobile home was moved from its underpinning and had its windows blown out, and two residential roofs, sheds, and a trampoline were damaged two miles north of Highway 380 near the Wise/Denton County line. Several people suffered minor injuries.

Flash Flood, Wise

When
June 26, 12:00 AM CST to 2:00 AM CST
Where
Wise County, Decatur to 1 mi NW of Slidell
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
33.230, -97.600

Highway 51 between Decatur and Slidell was closed due to high water.

Flash Flood, Mills

When
June 26, 12:05 AM CST to June 27, 1:30 AM CST
Where
Mills County, Priddy
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.670, -98.520

Highway 16 and CR 218 were closed due to high water.

Flash Flood, Montague

When
June 26, 1:35 AM CST to 4:00 AM CST
Where
Montague County, 4 mi W of Nocona to 2 mi N of Nocona
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.800, -97.820

Highway 92 west of town was under water and barricaded, as was FM 103 north of town. Several other roads were closed due to high water as well.

Flash Flood, Comanche

When
June 26, 4:30 AM CST to 7:30 AM CST
Where
Comanche County, 15 mi NW of Comanche to De Leon
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.053, -98.801

Several spots on Highway 36 were flooded, as was FM 2318 and FM 587 near DeLeon.

Flood, Comanche

When
June 26, 7:30 AM CST to 1:30 PM CST
Where
Comanche County, Beattie to Sipe Spgs
Cause
Heavy Rain
Property damage
$500,000
Reported by
Law Enforcement
Coordinates
32.030, -98.700

Flooding continued over the northwestern portion of the county from previous rainfall. Several roads were damaged and two bridges were washed out.

Flash Flood, Kaufman

When
June 26, 11:25 AM CST to 4:00 PM CST
Where
Kaufman County, Terrell to 5 mi S of Terrell
Cause
Heavy Rain
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
32.730, -96.280

Highway 34, FM 986, Rockwall, Catherine, and Main Streets were closed due to high water. There were several stranded motorists. Trash cans and other items were seen floating down streets.

Flash Flood, Young

When
June 26, 12:00 PM CST to 2:00 PM CST
Where
Young County, Olney to 1 mi N of Olney
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.370, -98.770

Highway 79 north of town closed due to flooding.

Flash Flood, Jack

When
June 26, 1:17 PM CST to 3:00 PM CST
Where
Jack County, 1 mi W of Antelope to Bartons Chapel
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.430, -98.387

High water was reported on Highway 281 near Antelope and Highway 4 near Bartons Chapel. Portions of Erwin Road were washed away into a culvert.

Flash Flood, Wise

When
June 26, 2:00 PM CST to 4:00 PM CST
Where
Wise County, 1 mi N of Boyd
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.094, -97.580

FM 730 north of Boyd was flooded and CR 2845 was washed out.

Flood, Young

When
June 26, 2:00 PM CST to 7:00 PM CST
Where
Young County, Graham
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
33.100, -98.600

Runoff from earlier rains caused Salt Creek to crest and flood a parking lot near Highway 61. The creek was up to the bottom of the Highway 67 bridge.

Flash Flood, Eastland

When
June 26, 3:00 PM CST to 5:30 PM CST
Where
Eastland County, Rising Star
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
32.100, -98.970

Several streets had to be barricaded due to flooding, including Highway 183.

Flash Flood, Collin

When
June 26, 3:01 PM CST to 7:00 PM CST
Where
Collin County, Celina to McKinney
Cause
Heavy Rain
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
33.320, -96.780

High water rescues were required in Celina, and water was over the road near Highway 75 and Belt Line Road, and at Wilmeth Road east of Interstate 75.

Flash Flood, Parker

When
June 26, 3:10 PM CST to 5:00 PM CST
Where
Parker County, 2 mi SW of Weatherford
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.750, -97.824

Interstate 20 at exit 406 had two feet over water over it.

Flash Flood, Cooke

When
June 26, 3:20 PM CST to 5:30 PM CST
Where
Cooke County, Valley View
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
33.480, -97.170

Water was reported over Interstate 35 service roads.

Flash Flood, Dallas

When
June 26, 3:25 PM CST to 4:30 PM CST
Where
Dallas County, Garland
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Reported by
Public
Coordinates
32.920, -96.630

Swift water rescues were required, and a boy drowned during a rescue attempt in Duck Creek in Garland.

Flash Flood, Erath

When
June 26, 3:30 PM CST to 5:00 PM CST
Where
Erath County, Stephenville to 1 mi N of Morgan Mill
Cause
Heavy Rain
Property damage
$40,000
Reported by
Fire Department/Rescue
Coordinates
32.230, -98.200

In Stephenville, water was several feet deep over McCart, Frey, Vanderbilt, and Ollie Streets. Homes and businesses were flooded in Morgan Mill with CR 146 washed out. Several families were evacuated. Flooding was also reported over Highway 281 north of town.

Flash Flood, Stephens

When
June 26, 3:30 PM CST to 4:30 PM CST
Where
Stephens County, Breckenridge
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.750, -98.900

Flooding was reported over roads in town.

Flash Flood, Hood

When
June 26, 4:08 PM CST to 6:00 PM CST
Where
Hood County, Lipan to Granbury
Cause
Heavy Rain
Property damage
$60,000
Reported by
Law Enforcement
Coordinates
32.520, -98.050

Houses and roads were flooded in town. Four cars were reportedly under water. Three to four feet of water was reported over Highway 4 between Lipan and Granbury, and Kickapoo Creek was washing pavement off roads in Lipan.

Flash Flood, Somervell

When
June 26, 4:10 PM CST to 6:30 PM CST
Where
Somervell County, Glen Rose to 2 mi NE of Glen Rose
Cause
Heavy Rain
Property damage
$40,000
Reported by
Law Enforcement
Coordinates
32.230, -97.750

Highway 144 north of town was flooded, as were streets in town. Basements of houses along the Paluxy River were also flooded.

Flash Flood, Tarrant

When
June 26, 4:12 PM CST to 6:40 PM CST
Where
Tarrant County, Lake Worth to Haltom City
Cause
Heavy Rain
Property damage
$300,000
Reported by
Trained Spotter
Coordinates
32.800, -97.400

High water was reported in Lake Worth on Jacksboro Highway from Boat Club Road to Interstate 820. Flooding was also reported at the insection of Alta Vista Road and Golden Triangle north of Fort Worth, and over Denton Highway and Broadway Road in Haltom City. Homes which were flooded recently were flooded again. Cars were submerged up to their windows near Interstate 820 in Haltom City. Fort Worth responded to about 75 reports of high water.

Flash Flood, Denton

When
June 26, 4:30 PM CST to 6:00 PM CST
Where
Denton County, Denton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.220, -97.150

Side streets were flooded in the city.

Tornado, Dallas

When
June 26, 5:00 PM CST to 5:05 PM CST
Where
Dallas County, Cedar Hill to 1 mi E of Cedar Hill
Rating
EF0
Path length
1 mi
Path width
40 yd
Property damage
$60,000
Reported by
Newspaper
Coordinates
32.580, -96.950

Fencing, backyard furniture, and roofing was damaged as a brief tornado touched down near the recreation center. One person reported seeing a funnel cloud. One house had roof damage.

Flash Flood, Hamilton

When
June 26, 5:24 PM CST to 6:30 PM CST
Where
Hamilton County, Hico to Olin
Cause
Heavy Rain
Property damage
$2.0 million
Reported by
Law Enforcement
Coordinates
31.980, -98.030

High water was reported on FM 219 west of Highway 281, at FM 1602 three miles east of Highway 281, and on 5th Street in Hico. The water was several feet deep. County Commissioners estimated road damage at $2 million.

Flash Flood, Bosque

When
June 26, 5:25 PM CST to 8:00 PM CST
Where
Bosque County, Walnut Spgs to Meridian
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.070, -97.750

Streets in Walnut Springs were closed due to flooding; FM 2650 and CR 1120 between Meridian and Morgan were also closed.

Flash Flood, Dallas

When
June 26, 5:30 PM CST to 7:00 PM CST
Where
Dallas County, Duncanville
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.650, -96.900

Several streets were flooded and closed.

Flash Flood, Ellis

When
June 26, 5:32 PM CST to 8:30 PM CST
Where
Ellis County, Palmer
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.430, -96.670

Service roads in town were closed due to flooding.

Tornado, Johnson

When
June 26, 5:40 PM CST to 5:42 PM CST
Where
Johnson County, 3 mi S of Venus
Rating
EF0
Path length
0.2 mi
Path width
30 yd
Property damage
$15,000
Reported by
Newspaper
Coordinates
32.387, -97.120

Damage occurred to a double-wide trailer and a carport. The trailer suffered roof damage. Storm spotters reported a funnel cloud in the area.

Flash Flood, Hamilton

When
June 26, 6:00 PM CST to 7:30 PM CST
Where
Hamilton County, 6 mi NE of Hamilton to Pottsville
Cause
Heavy Rain
Property damage
$2.0 million
Reported by
Law Enforcement
Coordinates
31.761, -98.048

FM 1602 between Highway 281 and Highway 22 was flooded northeast of Hamilton, and Highway 218 was flooded between Hamilton and Pottsville. County Commissioners estimated road damage around $2 million.

Flood, Parker

When
June 26, 6:00 PM CST to June 27, 6:00 PM CST
Where
Parker County, Weatherford
Cause
Heavy Rain
Property damage
$500,000
Reported by
Newspaper
Coordinates
32.770, -97.800

Houses near the Brazos River were flooded as officials were forced to open flood gates at Possum Kingdom Lake. Some houses were flooded as much as eight feet and were not habitable for a week.

Flood, Parker

When
June 26, 6:00 PM CST to 10:00 PM CST
Where
Parker County, 3 mi SE of Dennis
Cause
Heavy Rain
Property damage
$200,000
Reported by
Newspaper
Coordinates
32.589, -97.884

Between 50 to 100 homes in Horseshoe Bend sustained flood damage from the Brazos River.

Flood, Tarrant

When
June 26, 6:50 PM CST to 9:50 PM CST
Where
Tarrant County, Colleyville to 4 mi E of Crowley
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.880, -97.150

Flooding from previous rains continued across the county. Harmon Road was flooded in the northeastern part of the County and Old Granbury Road and FM 1187 were flooded in the southern part.

Flash Flood, McLennan

When
June 26, 7:39 PM CST to 10:40 PM CST
Where
McLennan County, Waco
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
31.550, -97.150

Interstate 35 service roads were covered with water, as were Waco Drive and Highway 84.

Flash Flood, Navarro

When
June 26, 7:55 PM CST to 10:55 PM CST
Where
Navarro County, 1 mi W of Frost
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.080, -96.837

Two feet of water was over Highway 22 west of town.

Flood, Hood

When
June 26, 8:00 PM CST to 11:00 PM CST
Where
Hood County, Lake Granbury North to Lake Granbury South
Cause
Heavy Rain
Property damage
$750,000
Reported by
Trained Spotter
Coordinates
32.480, -97.820

Multiple high water rescues were required in Lake Granbury Harbor near Robinson Creek. Several people were stranded in their homes and some were stuck in trees. About fifty homes sustained flood damage.

Flash Flood, Coryell

When
June 26, 8:00 PM CST to 10:05 PM CST
Where
Coryell County, Gatesville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.430, -97.750

Numerous roads flooded countywide. Cowhouse Creek was out of its banks and about a foot of water was over CR 142.

Flash Flood, Bell

When
June 26, 8:00 PM CST to 11:00 PM CST
Where
Bell County, 2 mi N of Salado
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.959, -97.530

Interstate 35 service roads were flooded north of FM 2484.

Flood, Comanche

When
June 26, 8:10 PM CST to 9:45 PM CST
Where
Comanche County, Gustine to Lamkin
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.850, -98.400

Flooding continued from previous rains on FM 2823 northeast of Gustine and along Highway 36 from Gustine to the Comanche/Hamilton County line.

Flood, Comanche

When
June 26, 8:10 PM CST to 9:45 PM CST
Where
Comanche County, 1 mi N of De Leon to 1 mi S of De Leon
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.135, -98.550

Flooding continued from previous rains on FM 587 west of town, FM 2318 south of town, and FM 679 north of town.

Flood, Comanche

When
June 26, 8:30 PM CST to 9:45 PM CST
Where
Comanche County, 8 mi NW of Comanche
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.982, -98.716

Flooding continued from previous rains on FM 1447 north of Sidney.

Flash Flood, Kaufman

When
June 26, 8:30 PM CST to 10:00 PM CST
Where
Kaufman County, Terrell
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.730, -96.280

FM 1392, CR 235, and Colquitt Road at CR 236 were all flooded and impassable.

Flash Flood, Falls

When
June 26, 8:45 PM CST to 10:45 PM CST
Where
Falls County, Marlin
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.300, -96.900

Several streets were flooded in town.

Flood, Comanche

When
June 26, 9:00 PM CST to June 27, 12:00 AM CST
Where
Comanche County, Downing to Proctor
Cause
Heavy Rain
Property damage
$5,000
Reported by
Newspaper
Coordinates
32.020, -98.550

Lake Proctor rose due to heavy rains and flooded docks and camping areas around its banks.

Flash Flood, Lampasas

When
June 26, 9:15 PM CST to 11:30 PM CST
Where
Lampasas County, Kempner
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.080, -98.000

FM 2808, FM 2657, CR 3220, and CR 4804 were impassable due to high water.

Flash Flood, Henderson

When
June 26, 9:42 PM CST to June 27, 12:00 AM CST
Where
Henderson County, Payne Springs
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
32.280, -96.050

Several roads near Cedar Creek Lake were flooded.

Flash Flood, Eastland

When
June 26, 10:00 PM CST to June 27, 12:00 AM CST
Where
Eastland County, 4 mi SE of Olden
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
32.379, -98.702

The Eastland Fire Chief reported about 150 homes were evacuated in the Lake Leon area due to flooding.

Flash Flood, Henderson

When
June 26, 10:00 PM CST to June 27, 12:00 AM CST
Where
Henderson County, Malakoff
Cause
Heavy Rain
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
32.170, -96.020

Dewey Street was closed due to high water as were several other county roads. A couple roads were damaged.

Flash Flood, Comanche

When
June 26, 10:00 PM CST to June 27, 12:30 AM CST
Where
Comanche County, De Leon to Comanche
Cause
Heavy Rain
Property damage
$40,000
Reported by
Law Enforcement
Coordinates
32.120, -98.550

Numerous roads were closed across the county due to flooding. Also, portions of a railroad track washed out, causing a train derailment the next day. Four cars fell over and the line had to be shut down.

Flash Flood, Milam

When
June 26, 11:00 PM CST to June 27, 1:00 AM CST
Where
Milam County, Burlington
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
31.020, -97.000

FM 437 near the Bell County line was partially washed out and closed. Numerous other roads were also closed due to high water.

Flood, Hood

When
June 27, 12:00 AM CST to 10:00 AM CST
Where
Hood County, Lake Granbury South
Cause
Heavy Rain
Property damage
$500,000
Reported by
Newspaper
Coordinates
32.400, -97.700

The Brazos River flooded the Pecan Plantation RV Campground, damaging six RVs and several cars and trailers.

Flood, Eastland

When
June 27, 12:00 AM CST to 12:00 PM CST
Where
Eastland County, 2 mi SE of Olden
Cause
Heavy Rain
Property damage
$1.2 million
Reported by
Newspaper
Coordinates
32.400, -98.726

Flooding of residences around Lake Leon continued from residual floodwaters flowing into the lake. Over 200 homes sustained flood damage.

Flood, Bell

When
June 27, 12:00 AM CST to 8:00 AM CST
Where
Bell County, Salado to Little River - Academy
Cause
Heavy Rain
Property damage
$750,000
Reported by
Newspaper
Coordinates
30.930, -97.530

Runoff from heavy rains caused Mills Creek to flood portions of Salado, including Mill Creek Drive and Smith Bluff. About 30 homes were evacuated and one man had to be rescued from his rooftop. A water rescue was required on the Little River, and Salado Creek flooded the Interstate 35 access roads and the bridge on Main Street by four feet of water. One vehicle was washed off the road and a high water rescue was needed.

Flood, Bell

When
June 27, 12:00 AM CST to 8:00 AM CST
Where
Bell County, Belton to Stampede
Cause
Heavy Rain
Property damage
$10,000
Reported by
Newspaper
Coordinates
31.070, -97.470

Heavy rain caused flooding of Belton Lake, closing numerous nearby parks and recreation facilities.

Flash Flood, Mills

When
June 27, 12:05 AM CST to 1:15 AM CST
Where
Mills County, Priddy
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.670, -98.520

Highways 16 and 218 were flooded near Priddy. Numerous roads near Priddy had high water.

Flood, Palo Pinto

When
June 27, 3:00 AM CST to 6:00 AM CST
Where
Palo Pinto County, Palo Pinto
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.770, -98.300

Portions of Highway 29 were closed near the Brazos River. Also, Highway 4 near Buck Creek was closed.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Dallas2007-06-2613MaleIn WaterDirect

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37149, 37158, 37168, 38857, 37164, 38674, 38671, 38859, 37178, 38005, 37179, 37187, 37771, 37768, 37770, 37772, 37774, 39122, 38858, 37775, 37777, 37778, 37838, 37779, 37780, 37776, 37781, 37783, 37837, 39127, 37834, 37835, 44246, 37836, 39126, 37839, 38432, 39125, 38000, 37840, and more.